AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Real and Complex Singularities
Edited by: Terence Gaffney, Northeastern University, Boston, MA, and Maria Aparecida Soares Ruas, Instituto de Ciências Matemáticas e de Computação, São Carlos, São Paulo, Brazil

Contemporary Mathematics
2004; 324 pp; softcover
Volume: 354
ISBN-10: 0-8218-3665-X
ISBN-13: 978-0-8218-3665-1
List Price: US$103
Member Price: US$82.40
Order Code: CONM/354
[Add Item]

Request Permissions

The Workshop on Real and Complex Singularities is held every other year at the Instituto de Ciências Matemáticas e de Computação (São Carlos, Brazil) and brings together specialists in the vanguard of singularities and its applications. This volume contains articles contributed by participants of the seventh workshop.

The included papers reflect Fields Medalist René Thom's original vision of singularities and represent all branches of the subject: equisingularity of sets and mappings, the geometry of singular complex analytic sets, singularities of mappings and their elimination, characteristic classes, applications to differential geometry, differential equations, and bifurcation theory.

The book is suitable for graduate students and researchers interested in singularity theory.


Graduate students and research mathematicians interested in singularity theory.

Table of Contents

  • J. W. Bruce, G. J. Fletcher, and F. Tari -- Zero curves of families of curve congruences
  • A. Dimca and A. Némethi -- Hypersurface complements, Alexander modules and monodromy
  • D. Dreibelbis -- Invariance of the diagonal contribution in a bitangency formula
  • E. Esteves and S. L. Kleiman -- Bounds on leaves of foliations of the plane
  • L. Fehér and R. Rimányi -- Calculation of Thom polynomials and other cohomological obstructions for group actions
  • A. C. G. Fernandes and C. H. Soares, Jr. -- On the bilipschitz triviality of families of real maps
  • J.-E. Furter and A. M. Sitta -- A note on the path formulation for \((\mathbb{O}(2),\mathbb{SO}(2))\)-forced symmetry breaking bifurcation
  • T. Gaffney -- Polar methods, invariants of pairs of modules and equisingularity
  • I. S. Labouriau and C. M. S. G. Rito -- Stability of equilibria in equations of Hodgkin-Huxley type
  • A. Libgober -- Isolated non-normal crossings
  • A. Némethi -- Invariants of normal surface singularities
  • R. D. S. Oliveira -- Families of pairs of Hamiltonian vector fields in the plane
  • A. A. du Plessis and C. T. C. Wall -- Topology of unfoldings of singularities in the \(E, Z\) and \(Q\) series
  • M. C. Romero-Fuster -- Semiumbilics and geometrical dynamics on surfaces in 4-spaces
  • D. Siersma and M. Tibăr -- On the vanishing cycles of a meromorphic function on the complement of its poles
  • J. Stevens -- Some adjacencies to cusp singularities
  • A. Szűcs -- Elimination of singularities by cobordism
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia